Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 12, NWS Brownsville, TX

February 17, 2012

NWS Brownsville, TX issued this small craft advisory at Feb 17, 2012, 9:22 AM CST. It took effect at Feb 18, 2012, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 17, 2012, 9:22 AM CST (15:22 UTC)
In effect from
Feb 18, 2012, 9:00 AM CST
Expired
Feb 17, 2012, 4:00 PM CST
In force
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

630 
WHUS74 KBRO 171522
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
922 AM CST FRI FEB 17 2012

...RAPID STORM DEVELOPMENT SATURDAY MORNING TO BRING GALE FORCE
GUSTS...

.RAPID SURFACE CYCLOGENESIS WILL OCCUR INLAND TONIGHT AHEAD OF A
MID LEVEL TROUGH...RESULTING IN A SURFACE LOW PRESSURE AREA AND
COLD FRONT MOVING OFFSHORE SATURDAY MORNING. SHOWERS AND STRONG
TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG THE FRONT SATURDAY...
WITH STRONG POST FRONTAL WINDS FROM THE NORTHWEST GUSTING TO GALE
FORCE BY EARLY AFTERNOON.

GMZ150-155-172130-
/O.CON.KBRO.SW.Y.0001.000000T0000Z-120217T2100Z/
/O.NEW.KBRO.SC.Y.0012.120218T1500Z-120218T1800Z/
/O.EXT.KBRO.GL.A.0003.120218T1800Z-120219T0000Z/
/O.NEW.KBRO.SC.Y.0013.120219T0000Z-120219T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
922 AM CST FRI FEB 17 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST
SATURDAY...
...GALE WATCH NOW IN EFFECT SATURDAY AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 9 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO NOON CST
SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 6 PM
TO 9 PM CST SATURDAY. THE GALE WATCH IS NOW IN EFFECT SATURDAY
AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* WINDS: SOUTHWEST WINDS AROUND 20 KNOTS EARLY SATURDAY MORNING
  WILL SHIFT TO THE NORTHWEST AND INCREASE TO AROUND 30 KNOTS WITH
  GUSTS TO 35 KNOTS LATE SATURDAY MORNING INTO EARLY SATURDAY
  AFTERNOON.


* SEAS: SEAS FIVE TO SEVEN FEET THIS MORNING NEAR SHORE DUE TO A
  LONG EAST FETCH OVER GULF. SEAS OF 3 TO 5 FEET EARLY SATURDAY
  MORNING WILL INCREASE TO 5 TO 7 FEET SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND
OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. THIS GENERALLY MEANS
COMBINED SEA HEIGHTS OF 7 FEET OR MORE. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-172130-
/O.NEW.KBRO.SC.Y.0012.120218T1500Z-120218T1800Z/
/O.EXT.KBRO.GL.A.0003.120218T1800Z-120218T2100Z/
/O.NEW.KBRO.SI.Y.0013.120218T2100Z-120219T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
922 AM CST FRI FEB 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST
SATURDAY...
...GALE WATCH NOW IN EFFECT SATURDAY AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 3 PM TO 6 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO NOON CST
SATURDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 3 PM TO
6 PM CST SATURDAY. THE GALE WATCH IS NOW IN EFFECT SATURDAY
AFTERNOON. 

* WINDS: SOUTHWEST WINDS AROUND 20 KNOTS EARLY SATURDAY MORNING
  WILL SHIFT TO THE NORTHWEST AND INCREASE TO AROUND 30 KNOTS WITH
  GUSTS TO 35 KNOTS LATE SATURDAY MORNING INTO EARLY SATURDAY
  AFTERNOON. 

* SEAS: BAY WATERS WILL BE VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND
OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ170-175-172130-
/O.NEW.KBRO.SC.Y.0012.120218T1500Z-120218T1800Z/
/O.EXT.KBRO.GL.A.0003.120218T1800Z-120219T0000Z/
/O.NEW.KBRO.SC.Y.0013.120219T0000Z-120219T0300Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
922 AM CST FRI FEB 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO NOON CST
SATURDAY...
...GALE WATCH NOW IN EFFECT SATURDAY AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 9 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO NOON CST
SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 6 PM
TO 9 PM CST SATURDAY. THE GALE WATCH IS NOW IN EFFECT SATURDAY
AFTERNOON. 

* WINDS: SOUTHWEST WINDS AROUND 20 KNOTS EARLY SATURDAY MORNING
  WILL SHIFT TO THE NORTHWEST AND INCREASE TO AROUND 30 KNOTS WITH
  GUSTS TO 35 KNOTS LATE SATURDAY MORNING INTO EARLY SATURDAY
  AFTERNOON.

* SEAS: SEAS OF 3 TO 5 FEET EARLY SATURDAY MORNING WILL RAPIDLY
  BUILD TO 5 TO 7 FEET SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND
OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
900 
WHUS74 KBRO 172200
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 PM CST FRI FEB 17 2012

...RAPID STORM DEVELOPMENT SATURDAY MORNING TO BRING GALE FORCE
WINDS TO THE LOWER TEXAS COASTAL WATERS...

.A RAPID DEVELOPING SURFACE LOW PRESSURE AREA WILL MOVE ACROSS
DEEP SOUTH TEXAS LATE TONIGHT AND EARLY SATURDAY MORNING THEN A
COLD FRONT WILL MOVE OFFSHORE SATURDAY MORNING. SHOWERS AND STRONG
TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG THE FRONT SATURDAY...
WITH STRONG POST FRONTAL WINDS FROM THE NORTHWEST TO GALE FORCE BY
EARLY AFTERNOON.

GMZ130-132-135-180600-
/O.CAN.KBRO.SC.Y.0012.120218T1500Z-120218T1800Z/
/O.EXT.KBRO.GL.A.0003.120218T1500Z-120219T0000Z/
/O.CAN.KBRO.SI.Y.0013.120218T2100Z-120219T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
400 PM CST FRI FEB 17 2012

...GALE WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN
CANCELLED. THE GALE WATCH IS NOW IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON. 

* WINDS: SOUTHWEST WINDS AROUND 20 KNOTS EARLY SATURDAY MORNING
  WILL SHIFT TO THE NORTHWEST AND RAPIDLY INCREASE TO 30 TO 35
  KNOTS WITH HIGHER GUSTS LATE SATURDAY MORNING INTO SATURDAY
  AFTERNOON.

* SEAS: BAY WATERS WILL BE VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND
OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ150-155-170-175-180600-
/O.CAN.KBRO.SC.Y.0012.120218T1500Z-120218T1800Z/
/O.EXT.KBRO.GL.A.0003.120218T1500Z-120219T0000Z/
/O.CAN.KBRO.SC.Y.0013.120219T0000Z-120219T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
400 PM CST FRI FEB 17 2012

...GALE WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED. THE GALE WATCH IS NOW IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON. 

* WINDS: SOUTHWEST WINDS AROUND 20 KNOTS EARLY SATURDAY MORNING
  WILL SHIFT TO THE NORTHWEST AND RAPIDLY INCREASE TO 30 TO 35
  KNOTS WITH HIGHER GUSTS LATE SATURDAY MORNING INTO SATURDAY
  AFTERNOON.

* SEAS: SEAS OF 3 TO 5 FEET EARLY SATURDAY MORNING WILL RAPIDLY
  BUILD TO 6 TO 9 FEET SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
POSSIBLE...GENERALLY BEYOND 36 HOURS OUT. THE SPECIFIC TIMING AND
OR LOCATION IS STILL UNCERTAIN. THE WATCH IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 7:40 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Feb 17, 7:40 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
740 AM CST FRI FEB 17 2012

.DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW.

&&

.MARINE...FISHING CHARTER REPORTED MUCH HIGHER SEAS AND ROUGH
SMALL BOAT CONDITIONS FROM THE JETTIES OUT TO ABOUT 5 MILES. WENT
AHEAD AND HOISTED AN ADVISORY FOR THE NEAR SHORE FOR ROUGH SEAS.
SWELLS FROM THE EAST CONTRIBUTING TO THE HIGHER SEAS. BUOY 020
REPORTS ALMOST ALL SWELL COMPONENT AT 5 FEET WITH A 6 TO 7 SECOND
WAVE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 544 AM CST FRI FEB 17 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE
A MIX OF LOW TO HIGH LEVEL CLOUDS ACROSS THE CWA THIS MORNING.
CEILINGS WERE NEAR 100FT AT KBKS TO NEAR 2600FT AT KSPL.
VISIBILITIES WERE NEAR 1/2SM WITH FOG AT KBKS TO NEAR 4SM WITH FOG
AT KSPL ANT KEBG. EXPECT MVFR TO IFR CONDITION TO CONTINUE THROUGH
18Z BEFORE DIURNAL HEATING ALLOWS THE FOG AND LOW CLOUDS TO LIFT
AND WINDS INCREASE TO HELP MIX OUT THE IFR TO LIFR CONDITIONS.
SHOWERS WILL DEVELOP THIS AFTERNOON WITH HEATING AND THUNDERSTORMS
WILL DEVELOP THIS EVENING INTO TONIGHT WITH CEILINGS AND
VISIBILITIES LOWERING TONIGHT AS LOW LEVEL CONVERGENCE INCREASES
ACROSS THE CWA AND LAPSE RATES STEEPEN AHEAD OF AN UPPER LEVEL
TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST. STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT WITH STRONG WINDS AND
HAIL AS LOW PRESSURE CONTINUES TO DEEPEN ACROSS THE CWA AND A COLD
FRONT DEVELOPS ALONG THE LOW PRESSURE AREA.

PREV DISCUSSION... /ISSUED 500 AM CST FRI FEB 17 2012/
SHORT TERM /TODAY THROUGH SATURDAY/...THE ATMOSPHERE HAS
STABILIZED FROM THE CONVECTION THAT MOVED ACROSS THE SOUTHERN AND
EASTERN PORTIONS OF THE CWA LATE LAST NIGHT INTO EARLY THIS
MORNING. THERE APPEARS TO BE BOUNDARIES DRAPED ACROSS THE RIO
GRANDE PLAINS EARLY THIS MORNING. ONE APPEARS TO BE A FRONTAL
BOUNDARY DRAPED JUST NORTH OF THE AREA AND A CONVECTIVE BOUNDARY
DRAPED ACROSS THE SOUTHERN PORTIONS OF THE CWA. THIS MAKES FOR AN
INTERESTING FORECAST TODAY THROUGH TONIGHT AS A 500MB LOW ACROSS
NORTHWEST MEXICO MOVES EASTWARD AS A TROUGH THIS AFTERNOON INTO
TONIGHT. AT THE SURFACE...LOW PRESSURE WILL BE DEVELOPING ACROSS
THE AREA PROVIDING A FOCUS FOR LOW LEVEL CONVERGENCE THIS
AFTERNOON THROUGH TONIGHT. DIURNAL HEATING WILL ALLOW FOR SOME
DESTABILIZATION LATER TODAY BUT THE CLOUD COVER SHOULD LIMIT
HEATING ENOUGH FOR ANY STRONG CONVECTION TO DEVELOP THIS
AFTERNOON. WITH THAT SAID...TONIGHT APPEARS TO BE CONDUCIVE FOR
STRONG TO SEVERE THUNDERSTORMS AS LAPSE RATES STEEPEN ACROSS THE
RIO GRANDE PLAINS TONIGHT AND LOW LEVELS WINDS INCREASE ACROSS THE
AREA AND STRONG LOW TO MID LEVEL VERTICAL MOTION INCREASES TONIGHT
FOR CONVECTION TO DEVELOP TONIGHT INTO EARLY SAT MORNING BEFORE
THE SURFACE LOW ACROSS THE AREA MOVES NORTHEAST AND BRINGS A COLD
FRONT THROUGH THE CWA SAT MORNING. GREATEST RISK OF SEVERE WEATHER
APPEARS TO BE DAMAGING WINDS AND LARGE HAIL. WILL MENTION SEVERE
THUNDERSTORMS TONIGHT PER THE LATEST SPC DAY1 OUTLOOK.

FOR SATURDAY...VERY STRONG WINDS WILL DEVELOP IN THE WAKE OF THE
FRONT AS THE PRESSURE GRADIENT RAPIDLY INCREASES ACROSS THE LOWER TX
COAST SAT AFTERNOON. WILL GO AHEAD AN ISSUE A WIND ADVISORY FOR
SATURDAY AS WINDS WILL APPROACH HIGH WIND WARNING CRITERIA ACROSS
PORTIONS OF THE RIO GRANDE VALLEY SAT AFTERNOON.

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...BENIGN CONDITIONS ARE
FORECAST IN THE LONG TERM FROM SATURDAY NIGHT THROUGH MONDAY NIGHT
AS A NEARLY ZONAL FLOW PREVAILS IN THE MID-LAYERS OF THE ATMOSPHERE
OVER DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY...WITH SURFACE HIGH
PRESSURE GRADUALLY BUILDING SOUTH THROUGH THE LONE STAR STATE AND
THEN EAST INTO THE GULF OF MEXICO. DRY WEATHER CONDITIONS WITH NEAR
TO ABOVE NORMAL TEMPERATURES ARE LIKELY THROUGH THE SATURDAY NIGHT
THROUGH MONDAY NIGHT TIME FRAME. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL RETURN FOR TUESDAY THROUGH THURSDAY COURTESY OF
THE TUESDAY AND THURSDAY PASSAGE OF A COLD FRONT. EVEN WITH THE
INCREASED CLOUD COVER AND OPPORTUNITY FOR RAINFALL LATER NEXT WEEK...
TEMPERATURES WILL REMAIN AT NEAR TO ABOVE NORMAL LEVELS.

MARINE...TODAY THROUGH SATURDAY...SEAS WERE NEAR 4 FEET WITH
SOUTHEAST WINDS NEAR 18 KNOTS AT BUOY020 EARLY THIS MORNING.
MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE COASTAL WATERS
TODAY BEFORE LOW PRESSURE DEVELOPS ACROSS THE LOWER TX COAST LATE
TONIGHT INTO SATURDAY. WINDS WILL VEER TO THE SOUTH AND INCREASE
LATE TONIGHT BEFORE SHIFTING TO THE NORTHWEST AND INCREASING
RAPIDLY SAT MORNING IN THE WAKE OF A COLD FRONT MOVING OFFSHORE AS
THE SURFACE LOW MOVES NORTHEAST. THE PRESSURE GRADIENT WILL
TIGHTEN RAPIDLY ACROSS THE LOWER TX COAST SATURDAY ALLOWING WINDS
TO INCREASE TO 30 KNOTS WITH GUSTS TO NEAR 35 KNOTS LIKELY. WILL
POST GALE WATCH FOR ALL OF THE COASTAL WATERS SATURDAY AS A
RESULT. SEAS WILL QUICKLY BUILD SAT AFTERNOON AS VERY STRONG
NORTHWEST WINDS DEVELOP.

IN ADDITION...SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND INCREASE IN COVERAGE TONIGHT INTO EARLY SATURDAY AS AN UPPER
LEVEL TROUGH OF LOW PRESSURE ACROSS NORTHWEST MEXICO MOVES EASTWARD
TONIGHT. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH THE
POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. WINDS AND SEAS WILL BE
STRONGER IN AND NEAR THUNDERSTORMS.

SATURDAY NIGHT THROUGH THURSDAY...RAPIDLY IMPROVING MARINE CONDITIONS
ARE EXPECTED SATURDAY NIGHT THROUGH SUNDAY NIGHT AS HIGH PRESSURE
BUILDS SOUTH INTO DEEP SOUTH TEXAS AND THEN EAST INTO THE WESTERN
GULF OF MEXICO. GENERALLY MODERATE WINDS AND SEAS ARE ANTICIPATED
MONDAY THROUGH THURSDAY AS THE HIGH PRESSURE SYSTEM INTERACTS WITH
LOW PRESSURE OVER NORTH TEXAS...WITH THE PASSAGE OF A WEAK COLD
FRONT POSSIBLE ON TUESDAY AND THURSDAY.

FIRE WEATHER...A COLD FRONT WILL MOVE THROUGH THE RIO GRANDE VALLEY
SATURDAY MORNING AND VERY STRONG NORTHWEST WINDS WILL DEVELOP LATE
SAT MORNING INTO SAT AFTERNOON AS DRIER AIR FILTERS INTO THE AREA.
RELATIVE HUMIDITY VALUES WILL FALL TO 30 PERCENT ACROSS MOST OF THE
RIO GRANDE VALLEY SAT AFTERNOON WITH 20 FOOT WINDS OF 25 KNOTS
GUSTING TO 35 KNOTS. EVEN THOUGH SOME AREAS ARE NOT CURED DUE TO THE
RECENT RAINFALL...THE LONG TERM DROUGHT CONDITIONS WARRANT A RED
FLAG WARNING ESPECIALLY FOR AREAS THAT HAVE NOT RECEIVED AS MUCH
RAIN AS OTHERS.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TO 6 PM CST SATURDAY FOR TXZ248>257.

     WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR TXZ248>257.

GM...GALE WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR
     GMZ130-132-135-150-155-170-175.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 PM CST THIS
     AFTERNOON FOR GMZ150-155.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/60
Hazardous weather outlook, Feb 17, 5:39 AM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
539 AM CST FRI FEB 17 2012

TXZ248>257-181200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
539 AM CST FRI FEB 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS...FEATURING LARGE HAIL...DAMAGING
WINDS...TORNADOES...AND FLASH FLOODING...WILL DEVELOP ACROSS DEEP
SOUTH TEXAS AND THE RIO GRANDE VALLEY TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WIND ADVISORY IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS AND THE
RIO GRANDE VALLEY FROM 9 AM CST TO 6 PM CST SATURDAY.

A MODERATE TO HIGH RISK OF RIP CURRENTS IS EXPECTED AT THE LOCAL
BEACHES THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

RESIDENTS ARE ADVISED TO REPORT ANY OBSERVATIONS OF LARGE HAIL...
TORNADOES...DAMAGE FROM STRONG WINDS...AND FLASH FLOODING TO LAW
ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-181200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
539 AM CST FRI FEB 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS...FEATURING LARGE HAIL...DAMAGING
WINDS...AND WATERSPOUTS...WILL DEVELOP OVER THE ADJACENT COASTAL
WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A GALE WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF MEXICO
WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE
FROM 12 PM CST SATURDAY UNTIL MIDNIGHT CST SATURDAY.

.SPOTTER INFORMATION STATEMENT...

MARINERS ARE ADVISED TO REPORT ANY OBSERVATIONS OF LARGE HAIL...
WATERSPOUTS...AND WIND DAMAGE TO VESSELS OR COASTAL STRUCTURES
TONIGHT TO THE UNITED STATES COAST GUARD OR THE NATIONAL WEATHER
SERVICE OFFICE IN BROWNSVILLE.

TOMASELLI/CASTILLO

In the hours before

Special weather statement, Feb 17, 7:59 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
759 AM CST FRI FEB 17 2012

TXZ248>257-171800-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
759 AM CST FRI FEB 17 2012

...STRONG TO SEVERE STORMS POSSIBLE ACROSS DEEP SOUTH TEXAS FRIDAY
NIGHT AND SATURDAY MORNING...

A LOW PRESSURE SYSTEM CURRENTLY OVER THE UNITED STATES AND MEXICO
BORDER REGION WILL MOVE STEADILY EAST TODAY AND SATURDAY. THIS
SYSTEM WILL MOVE ACROSS DEEP SOUTH TEXAS LATE TONIGHT AND EARLY
SATURDAY MORNING BRINGING A STRONG COLD FRONT THROUGH THE AREA
SATURDAY MORNING. THE PASSAGE OF THIS COLD FRONT WILL RESULT IN
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM LATE THIS
AFTERNOON THROUGH SATURDAY MORNING. SOME OF THESE THUNDERSTORMS
COULD BE SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS...AND POSSIBLE
ISOLATED TORNADOES. THE HIGHEST POTENTIAL FOR THE STRONG TO SEVERE
THUNDERSTORMS WILL BE FROM LATE FRIDAY AFTERNOON AND EVENING THROUGH
SATURDAY MORNING.

IN THE WAKE OF THE FRONT...STRONG NORTHWEST WINDS WILL SPREAD ACROSS
THE REGION AND WILL INCREASE DRAMATICALLY INTO THE 25 TO 35 MPH
RANGE SATURDAY MORNING WITH THE NORTHWEST WINDS INCREASING INTO THE
30 TO 40 MPH RANGE BY SATURDAY AFTERNOON. SOME ISOLATED STRONGER
WIND GUSTS FROM 45 TO 50 MPH WILL ALSO BE POSSIBLE ON SATURDAY.
THESE NORTHWEST WINDS WILL THEN DIMINISH STEADILY AFTER SUNSET
SATURDAY EVENING AND WILL RANGE FROM 10 TO 20 MPH THROUGH SATURDAY
NIGHT.

A WIND ADVISORY IS IN EFFECT FOR SATURDAY MORNING AND AFTERNOON FOR
ALL OF DEEP SOUTH TEXAS DUE TO THESE VERY STRONG NORTHWEST WINDS. IF
THE WINDS BEHIND THE FRONT ARE STRONGER THAN EXPECTED...A HIGH WIND
WARNING MAY BE NEEDED FOR PORTIONS OF OR ALL OF DEEP SOUTH TEXAS.

ACROSS THE LAGUNA MADRE AND THE LOWER TEXAS GULF WATERS A GALE WATCH
IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING DUE TO THE VERY
STRONG NORTHWEST WINDS AND HAZARDOUS BAY AND GULF CONDITIONS
EXPECTED AFTER THE FRONT.

THIS APPROACHING STORM SYSTEM WILL ALSO LIKELY GENERATE OVERALL
RAINFALL TOTALS ACROSS DEEP SOUTH TEXAS FROM ONE TO TWO INCHES
THROUGH SATURDAY MORNING. ISOLATED RAINFALL TOTALS FROM TWO TO THREE
INCHES MAY OCCUR THROUGH SATURDAY MORNING. ALTHOUGH THIS AMOUNT OF
RAINFALL IS NOT EXPECTED TO PRODUCE WIDESPREAD FLASH FLOODING...
LOCALIZED FLOODING OF LOW LYING AREAS...ROADS AND STREETS WILL BE
POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECAST AND
STATEMENTS FROM THE NATIONAL WEATHER SERVICE. FOR ALL OF YOUR LOCAL
WEATHER NEEDS...GO TO OUR WEBSITE AT HTTP://WEATHER.GOV/RGV

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 12:34 AM CSTAreal Flood AdvisoryBROCameron116 min
Feb 17, 1:27 AM CSTSpecial Marine WarningBRO63 min
Feb 17, 4:01 AM CSTGale WatchBRO23 hr
Feb 17, 4:21 AM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more38 hr
Feb 17, 5:19 AM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more5 hr
Feb 17, 6:21 AM CSTSmall Craft Advisory for Hazardous SeasBRO9 hr
Feb 17, 9:22 AM CSTSmall Craft AdvisoryBRO7 hr
Feb 17, 9:22 AM CSTSmall Craft Advisory for WindsBRO7 hr

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.